MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161928
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusion can be made.Based on the information provided we are unable to determine to what extent, if any, the xenmatrix grafts may have caused or contributed to the events as alleged.The contact provided limited information.Infection is a known inherent risk of surgery and is listed in the adverse reaction section of the instructions-for-use as a possible complication.To date this is the only reported complaint for this production lot of (b)(4) units released for distribution in june, 2011.A manufacturing review that included review of sterility records was performed and found that the lot was manufactured to specification.Infection is a known inherent risk of surgery and is listed in the adverse reaction section of the instructions-for-use as a possible complication.To date this is the only reported complaint for this production lot of (b)(4) units released for distribution in april, 2011.A manufacturing review that included review of sterility records was performed and found that the lot was manufactured to specification.Should additional information be obtained, a supplemental emdr will be submitted.This file represents device #1, an additional emdr was submitted to represent device #2.
 
Event or Problem Description
It was reported that on (b)(6) 2011 the patient underwent repair of an abdominal hernia and was implanted with two xenmatrix grafts (devices #1 and #2), and a non bard/davol biologic graft (device #3).The contact reports the hernia repair wound never fully healed, and in 2014 the patient developed an infection in the area of the hernia repair.As reported the patient's doctor has advised him the mesh will need to be removed.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7980491
Report Number1213643-2018-03608
Device Sequence Number11201487
Product Code FTM
UDI-Device Identifier00801741031434
UDI-Public(01)00801741031434
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K081272
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2013
Device Catalogue Number1161928
Device Lot NumberHUVCBL25
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2018
Initial Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR